MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 10; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 10; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L93710
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); Discomfort (2330); No Code Available (3191)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision total hip replacement; reason for revision; pain and discomfort, diagnosed as a femoral nerve palsy patient complaining of pain and discomfort.Symptoms consistent with femoral nerve palsy.Investigations (mri) and second opinion consulted.Radiologist opinion and various orthopaedic opinion suggest an acetabular cancellous bone screw despite being only 25mm long may have perforated the boney pelvic wall and caused irritation of the femoral nerve.This was purely a suspicion based on collective opinion as a potential possible cause.The patient is very small in stature and has dysplasia of the hip.(acetabular component only 44mm).The patient's hip when reduced resulted in a leg lengthening of over one cm to correct the shortening of the affected leg associated with the dysplasia of the hip.The polyethylene liner was removed and the screw removed without incident.The liner was then replaced with an identical new 28mm neutral 44mm polyethylene pinnacle acetabular liner.The ceramic femoral head remained insitu on the corail femoral stem during the liner removal, screw removal, and liner replacement.The hip was then reduced and clinical stability was achieved with a range of motion prior to wound and soft tissue closure.Relevant patient pre-existing conditions/comorbidities; developmental dysplastic hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device was received.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORAIL2 LAT COXA VARA SIZE 10
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key9793669
Report Number1818910-2020-06933
Device Sequence Number2185227
Product Code KWA
UDI-Device Identifier10603295168874
UDI-Public10603295168874
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number3L93710
Device Catalogue Number3L93710
Device Lot Number5293984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 LAT COXA VARA SIZE 10; DELTA CER HEAD 12/14 28MM +1.5; PINN BANTAM W/GRIPTION 44MM; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX25MM; PINN MAR NEUT 28IDX44OD
Outcome Attributed to Adverse Event Required Intervention;